Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 165, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2005, 8:40 PM CDT for Dimmit County, Maverick County, Zavala County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 8:40 PM CDT (01:40 UTC)
- Expired
- Jun 4, 2005, 9:45 PM CDT
- In force
- 65 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Dimmit County, TX, Maverick County, TX, Zavala County, TX
The radar
The Laughlin AFB radar (KDFX), 55 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3365 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1657 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 050140 SVREWX TXC127-323-507-050245- /O.NEW.KEWX.SV.W.0165.050605T0140Z-050605T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 840 PM CDT SAT JUN 4 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... ZAVALA MAVERICK DIMMIT * UNTIL 945 PM CDT * AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTH OF COMETA TO 9 MILES WEST OF COMETA...AND MOVING EAST AT 25 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE LA PRYOR. LAT...LON 2900 10022 2853 10037 2843 9994 2906 9976 $$
2 follow-up statements
000 WWUS54 KEWX 050207 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 905 PM CDT SAT JUN 4 2005 TXC127-323-507-050245- /O.CON.KEWX.SV.W.0165.000000T0000Z-050605T0245Z/ ZAVALA TX-MAVERICK TX-DIMMIT TX- 905 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR DIMMIT...MAVERICK AND ZAVALA COUNTIES... AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER TO GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF LA PRYOR TO 6 MILES NORTHEAST OF COMETA TO 6 MILES SOUTHWEST OF COMETA...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE CRYSTAL CITY. LAT...LON 2893 10034 2856 10039 2854 9983 2907 9971 $$
000 WWUS54 KEWX 050226 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 925 PM CDT SAT JUN 4 2005 TXC127-323-507-050245- /O.CON.KEWX.SV.W.0165.000000T0000Z-050605T0245Z/ ZAVALA TX-MAVERICK TX-DIMMIT TX- 925 PM CDT SAT JUN 4 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR DIMMIT...MAVERICK AND ZAVALA COUNTIES... AT 917 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CRYSTAL CITY TO 12 MILES SOUTH OF COMETA TO 10 MILES SOUTH OF EL INDIO MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BATESVILLE...ASHERTON AND CARRIZO SPRINGS. TAKE COVER IF YOU ARE IN THE PATH OF THIS LINE OF STORMS LAT...LON 2890 10019 2856 10040 2829 10026 2840 9975 2896 9958 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 7:54 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 4, 7:54 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 754 PM CDT SAT JUN 4 2005 .UPDATE... RADAR AND SOUNDING DATA SUGGESTS CAP EROSION HAS TAKEN PLACE FROM THE MID LEVELS AS ELEVATED THUNDERSTORMS CONTINUE TO INCREASE OVER THE RIO GRANDE PLAINS. A FEW OF THESE SEVERE STORMS COULD PRODUE SEVERE WEATHER WITH DAMAGING WINDS BEING THE LARGEST THREAT. WILL INCREASE THE CHANCE OF RAIN TO INCLUDE SLIGHT POPS FOR THE I-35 CORRIDOR FOR MAINLY THIS EVENING. POPS ARE SHIFTING TO FOCUS OVER OUR SOUTHERN COUNTIES WHERE HIGHER SURFACE WINDS AND DEWPOINTS ARE NOTED. THE CHANCE OF RAIN SHOULD GRADUALLY DECREASE WITH THE LOSS OF SOLAR HEATING SO WILL LEAVE THE NO MENTION AFTER MIDNIGHT ALONE FOR NOW. THE REST OF THE FORECAST IS IN GOOD SHAPE. && .PREV DISCUSSION... /ISSUED 245 PM CDT SAT JUN 4 2005/ DISCUSSION... THERE WILL BE TWO AREAS OF CONVECTIVE INITIATION THIS AFTERNOON. THE FIRST WILL BE ALONG THE EASTERN SLOPES OF THE SIERRA MADRE AND THE SECOND IS THE WEST TEXAS DRYLINE. ATTM ISOLATED STORMS HAVE DEVELOPED IN MEXICO WEST OF DEL RIO. ADDITIONAL STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE WHICH EXTENDS FROM NEAR DRYDEN TO SWEETWATER. A WEAK DISTURBANCE IN THE SOUTHERN BRANCH OF THE JET WAS LOCATED OVER NORTHEAST MEXICO AND THIS FEATURE WILL HELP WEAKEN THE CAP AND ASSIST IN THE EASTWARD PROPAGATION OF THE CONVECTION. A FEW STORMS MAY BECOME SEVERE THIS EVENING ACROSS THE EDWARDS PLATEAU WITH LARGE HAIL BEING THE PRIMARY THREAT. THE CONVECTION WILL WEAKEN LATE THIS EVENING WITH THE LOSS OF AFTERNOON HEATING AND THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. SUNDAY LOOKS TO BE A NEAR REPEAT OF TODAY WITH LATE NIGHT STRATUS DEVELOPING UNDERNEATH THE CAPPING INVERSION. THE STRATUS WILL PERSIST INTO THE LATE MORNING WITH SKIES BECOMING PARTLY CLOUDY AFTER NOONTIME. ISOLATED TO SCATTERED TSTMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AFTERNOON ALONG THE EASTERN SLOPES OF THE SIERRA MADRE. THE GFS IS DEPICTING ANOTHER WEAK DISTURBANCE MOVING EAST ACROSS NORTHERN MEXICO IN THE SOUTHERN BRANCH OF THE JET. THUS HAVE INCLUDED ISOLATED POPS ALONG THE RIO GRANDE FOR LATE SUNDAY AFTERNOON INTO SUNDAY EVENING. THE UPCOMING WORK WEEK WILL FEATURE LITTLE CHANGE IN DAY TO DAY TEMPERATURES. THE LATE NIGHT AND MORNING STRATUS PATTERN WILL ALSO PERSIST. THERE WAS SOME CONCERN ABOUT SEA-BREEZE CONVECTION BY THE MIDDLE OF NEXT WEEK. ATTM 500MB HEIGHTS ARE MARGINAL BUT BOUNDARY LAYER WINDS APPEAR TO BE TOO STRONG FOR CONVECTION TO INITIATE ON THE SEA-BREEZE FRONT ALONG THE MIDDLE AND LOWER TEXAS COAST. EXTENDED MODELS SUGGEST THAT AFTERNOON TEMPS WILL WARM TO 6 TO 8 DEGREES ABOVE SEASONAL NORMS BY THE END OF NEXT WEEK INTO THE UPCOMING WEEKEND. UPPER LEVEL RIDGING IS DEPICTED OVER TEXAS BY THE GFSLR AND DGEX. THIS FEATURE COMBINED WITH THE SOIL DRYING OUT WILL HELP TO PUSH AFTERNOON TEMPS UPWARD. && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 18/01
Hazardous weather outlook, Jun 4, 5:55 AM CDT, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 555 AM CDT SAT JUN 4 2005 TXZ171>173-183>194-202>209-217>225-228-050935- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 555 AM CDT SAT JUN 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS THE EDWARDS PLATEAU AND HILL COUNTRY THIS EVENING AND LATE TONIGHT. ISOLATED SEVERE THUNDERSTORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR LATE TONIGHT.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 9:42 PM CDT | Tornado Warning | EWX | Dimmit, Maverick | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.